MAUDE Adverse Event Report: PT. CIBA VISION BATAM ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

PT. CIBA VISION BATAM ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA60MA
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 10/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A physician requested a +0.5 diopters (positive) lens but -0.5 diopters (negative) was processed by mistake and it was implanted to the patient.The error was also not detected, affecting the patient's vision, and the problem was detected.Hence the lens was explanted in the secondary procedure and the correct company lens was implanted.The replacement surgery was performed without incident and the patient issue was resolved.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information has been provided in h.3., h.6., and h.11.The product was not returned.There is no similar complaint reported under lot 31585761.A device history record review and a non-conformance review of the reported lot number was conducted.No deviations were identified and all corresponding production release specifications defined in the device master record were met.All lenses had passed the power and resolution inspection.The power of reported lot# is correctly -5.0 d.The product was not returned.The complaint event was not related to the manufacturing facility.The reporting hospital indicated to receive company lens with -5.0 d, while they requested +5.0 d.The root cause of this event is due to miscommunication between hospital and company customer service (outside of manufacturing site).An incident had been summarized by customer service team.Based on the summary, on september 29, 2025, the hospital submitted urgent order for lens with 050 diopter which then confirmed by company reviewing order number.Subsequently, the hospital rejected the lens and requested a negative diopter.However, the original po indicated the need for a +5.0 d lens, not a negative one.From company side, both lenses were shipped: the lens 050 diopter, which was rejected, and later the lens with 050 diopter, which was sent due to a misunderstanding of the hospital's needs based on the back-and-forth communication.No abnormalities and discrepancy in manufacturing process of lot was detected.All lenses already passed the power and resolution inspection.All products are labelled with correct product information.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
PT. CIBA VISION BATAM
beringin kav. #204 batamindo
industrial park muka kuning
pulau batam 29433
ID  29433
Manufacturer (Section G)
PT. CIBA VISION BATAM
beringin kav. #204 batamindo
industrial park muka kuning
pulau batam 29433
ID   29433
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23391058
Report Number9681121-2025-00144
Device Sequence Number15964395
Product Code HQL
UDI-Device Identifier00380650699336
UDI-Public(01)00380650699336(17)291203(11)241205(10)31585761
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMA60MA
Device Catalogue NumberMA60MAN050
Device Lot Number31585761
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/03/2025
Supplement Date Received by Manufacturer11/04/2025
Initial Report FDA Received Date10/27/2025
Supplement Report FDA Received Date11/25/2025
Date Device Manufactured12/05/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale